Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 15, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Nov 28, 2011, 5:32 PM EST for Whitley County, Kentucky. It took effect at Nov 28, 2011, 10:19 PM EST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2011, 5:32 PM EST (22:32 UTC)
- In effect from
- Nov 28, 2011, 10:19 PM EST
- Expired
- Dec 1, 2011, 6:16 AM EST
- In force
- 56 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
895 WGUS43 KJKL 282232 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 532 PM EST MON NOV 28 2011 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RISE TONIGHT AND IS EXPECTED TO EXCEED FLOOD STAGE EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 2 AM EARLY TUESDAY MORNING. && KYC235-291032- /O.NEW.KJKL.FL.W.0015.111129T0643Z-111201T1715Z/ /WLBK2.1.ER.111129T0643Z.111130T0000Z.111201T1115Z.NO/ 532 PM EST MON NOV 28 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * FROM LATE TONIGHT TO THURSDAY AFTERNOON. * AT 5:00 PM MONDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AROUND 2 AM EARLY TUESDAY MORNING AND WILL CONTINUE TO RISE TO NEAR 26.2 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 27.0 FEET ON JANUARY 1 1932. $$
8 follow-up statements
127 WGUS83 KJKL 290231 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 931 PM EST MON NOV 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG IS APPROACHING FLOOD STAGE AND WILL CONTINUE TO RISE THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 AM. && KYC235-291431- /O.EXT.KJKL.FL.W.0015.111129T0319Z-111130T1640Z/ /WLBK2.1.ER.111129T0319Z.111129T1800Z.111130T1040Z.NO/ 931 PM EST MON NOV 28 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 9:00 PM MONDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE NEAR MIDNIGHT AND CONTINUE TO RISE TO NEAR 24.3 FEET BY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$ RAY
307 WGUS83 KJKL 291120 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 620 AM EST TUE NOV 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL RISE TO A CREST AROUND 24.3 FEET THIS AFTERNOON. THE RIVER IS THEN EXPECTED TO SLOWLY RECEDE THROUGH THIS EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 3 PM EST THIS AFTERNOON. && KYC235-292320- /O.CON.KJKL.FL.W.0015.000000T0000Z-111130T1640Z/ /WLBK2.1.ER.111129T0304Z.111129T1800Z.111130T1040Z.NO/ 620 AM EST TUE NOV 29 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * UNTIL WEDNESDAY MORNING. * AT 6:00 AM TUESDAY THE STAGE WAS 23.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
466 WGUS83 KJKL 291933 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 233 PM EST TUE NOV 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA IS CAUSING A SIGNIFICANT RISE ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL RISE TO A CREST AROUND 25.3 FEET LATE THIS AFTERNOON. THE RIVER IS THEN EXPECTED TO SLOWLY RECEDE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING. && KYC235-300733- /O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1200Z/ /WLBK2.1.ER.111129T0304Z.111130T0000Z.111201T0600Z.NO/ 233 PM EST TUE NOV 29 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 2:00 PM TUESDAY THE STAGE WAS 24.9 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
349 WGUS83 KJKL 300116 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 816 PM EST TUE NOV 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA EARLY IN THE WEEK IS CAUSING MINOR FLOODING ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG HAS CRESTED AND WILL SLOWLY RECEDE THROUGH WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 AM. && KYC235-301316- /O.CON.KJKL.FL.W.0015.000000T0000Z-111201T1200Z/ /WLBK2.1.ER.111129T0304Z.111130T0000Z.111201T0600Z.NO/ 816 PM EST TUE NOV 29 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 7:00 PM TUESDAY THE STAGE WAS 25.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO RECEDE THROUGH WEDNESDAY AND WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
491 WGUS83 KJKL 301058 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 558 AM EST WED NOV 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE EXTENDED PERIOD OF RAINFALL ACROSS THE AREA EARLY IN THE WEEK IS CAUSING MINOR FLOODING ON THE CUMBERLAND RIVER AT WILLIAMSBURG. THE CUMBERLAND RIVER AT WILLIAMSBURG HAS CRESTED AND WILL SLOWLY RECEDE THROUGH WEDNESDAY NIGHT...BEFORE FALLING BELOW FLOOD STAGE EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 3 PM EST THIS AFTERNOON. && KYC235-302258- /O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1400Z/ /WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T0809Z.NO/ 558 AM EST WED NOV 30 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * UNTIL THURSDAY MORNING. * AT 5:00 AM WEDNESDAY THE STAGE WAS 25.8 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED NEAR 25.9 FEET OVERNIGHT AND IS RECEDING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$ JP
082 WGUS83 KJKL 302004 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 304 PM EST WED NOV 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE RUNOFF FROM THE RECENT HEAVY RAIN PUSHED THE CUMBERLAND RIVER NEAR WILLIMSBURG TO FLOOD. THE RIVER CRESTED NEAR 25.8 FEET AND IS NOW RECEDING. THE RIVER IS NOT EXPECTED TO FALL BELOW FLOOD STAGE UNTIL THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM. && KYC235-010804- /O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1930Z/ /WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T1330Z.NO/ 304 PM EST WED NOV 30 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 2:00 PM WEDNESDAY THE STAGE WAS 25.0 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. THE CREST OF 25.8 FEET COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
751 WGUS83 KJKL 010330 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1030 PM EST WED NOV 30 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE RUNOFF FROM THE RECENT HEAVY RAIN PUSHED THE CUMBERLAND RIVER NEAR WILLIMSBURG TO FLOOD. THE RIVER CRESTED NEAR 25.8 FEET AND IS NOW RECEDING. THE RIVER IS NOT EXPECTED TO FALL BELOW FLOOD STAGE UNTIL LATER THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 7 AM EST. && KYC235-011530- /O.EXT.KJKL.FL.W.0015.000000T0000Z-111201T1705Z/ /WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T1105Z.NO/ 1030 PM EST WED NOV 30 2011 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 10:00 PM WEDNESDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND FALL BELOW FLOOD STAGE BY MIDDAY TOMORROW. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 2010. $$
439 WGUS83 KJKL 011116 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 616 AM EST THU DEC 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG .THE CUMBERLAND RIVER AT WILLIAMSBURG RECEDED BELOW FLOOD STAGE AROUND 3 AM THIS MORNING. THE RIVER CONTINUES TO RUN HIGH...BUT IS RECEDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. && KYC235-011146- /O.CAN.KJKL.FL.W.0015.000000T0000Z-111201T0800Z/ /WLBK2.1.ER.111129T0304Z.111130T0800Z.111201T0754Z.NO/ 616 AM EST THU DEC 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 5:00 AM THURSDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 21.0 FEET. * FELL BELOW FLOOD STAGE AROUND 3 AM THURSDAY. * FORECAST...THE RIVER IS RECEDING AND WILL FALL BELOW 17 FEET THIS EVENING OR TONIGHT. $$ JP
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Nov 28, 2:51 PM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 28, 2:51 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 251 PM EST MON NOV 28 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED THE UPPER LEVEL LOW THAT HAS BROUGHT THE RAIN TO ERN KY IS FINALLY SHOWING SIGNS OF MOVING TO THE NORTHEAST. A SMALL DRY SLOT HAS FORMED OVER THE AREA DUE MAINLY TO A RAIN SHADOW EFFECT WITH SOUTHEAST WINDS COMING ACROSS BLACK MOUNTAIN. ADDITIONAL RAIN IS SHOWING UP ON RADAR TO OUR SOUTH AND THE RAIN WILL FILL BACK IN THIS AFTERNOON. EXPECT ADDITIONAL RAIN OVERNIGHT WITH A BETTER DRY SLOT PASSING THRU THE REGION AS THE LOW TRACKS OVERHEAD ON TUE BEFORE THE RETURN FLOW BEHIND THE DEPARTING LOW IS ABLE TO SEEP INTO THE HILL COUNTRY ALONG WITH MUCH COLDER AIR. IN FACT THE AIR WILL BE COLD ENOUGH THAT WE EXPECT THE LAST OF THE PCPN TO CHANGE TO SNOW...ESPECIALLY FOR THE HIGH TERRAIN NEAR THE VA BORDER. THE GROUND IS TOO WET AND TOO WARM FOR ANY SIGNIFICANT ACCUMULATION BUT WE COULD SEE UP TO A HALF INCH BRIEFLY ON SOME OF THE GRASSY AREAS ESPECIALLY ABOVE 2500 FEET. THE REST OF THE FORECAST WILL BE A TEMPERATURE FORECAST WITH THE COLD AIR BECOMING ENTRENCHED. LOWS TONIGHT ARE EXPECTED TO FALL TO AROUND 40 AND THEN ONLY WARM ON TUE INTO THE LOWER 40S. WITH THE DEPARTURE OF THE LOW PRESSURE TUES NIGHT THE OVERNIGHT TEMPS WILL DROP TO THE LOWER 30S TO ENABLE THE RAIN TO CHANGE TO SNOW. THEN ON WED HIGHS WILL MAKE IT TO THE LOWER 40S AS THERE WILL BE CONSIDERABLY MORE SUNSHINE THAN WE HAVE SEEN IN THE PAST FEW DAYS. WED NIGHT WILL BE ABOUT THE COLDEST WE HAVE EXPERIENCED THIS SEASON AS VALLEY TEMPS WILL DROP TO THE LOWER 20S BUT THE RIDGE/VALLEY SPLIT WILL KEEP RIDGETOP TEMPS IN THE UPPER 20S. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED THE 12Z RUN OF BOTH THE ECMWF AND GFS MODELS HAVE COME INTO GOOD AGREEMENT REGARDING DAYS 4-7 OF THE FORECAST. HIGH PRESSURE WILL SETTLE OVER EASTERN KENTUCKY THURSDAY...FRIDAY...AND SATURDAY...AS A COOL AND DRY CANADIAN AIRMASS FILTERS INTO THE REGION. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL BE ON TAP FOR THE END OF THE WEEK AS A RESULT. THE NEXT CHANCE FOR PRECIPITATION WILL ARRIVE ON SUNDAY...AS A LARGE SCALE TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE BEGINS TO MOVE OUT OF THE PLAINS AND ACROSS THE MIDWESTERN CONUS. A SLOW MOVING AND WELL DEFINED COLD FRONT WILL BE THE NEXT MAJOR WEATHER MAKER TO START THE NEW WORK WEEK. INITIALLY...TEMPERATURES WILL WARM INTO THE 50S ON FRIDAY SATURDAY AND SUNDAY...AS WARM MOIST GULF OF MEXICO AIR MOVES INTO THE AREA ON SOUTHERLY WINDS. CLOUD COVER WILL BEGIN TO INCREASE DURING THE DAY ON SATURDAY TO HERALD THE ARRIVAL OF THE APPROACHING WEATHER SYSTEM. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S AND LOWER 30S THURSDAY NIGHT AND FRIDAY NIGHT UNDER CLEAR SKIES. LOW TEMPERATURES WILL BE A BIT WARMER ON SATURDAY NIGHT...WITH LOWS IN THE UPPER 30S EXPECTED AS CLOUD COVER INCREASES. WITH GOOD MODEL AGREEMENT...DECIDED TO GO AHEAD AND INCREASE PRECIPITATION CHANCES TO LIKELY FOR SUNDAY THROUGH MONDAY. THE LATEST TIME HEIGHT CROSS SECTIONS AND SOUNDINGS BOTH SUPPORT THIS WITH THEIR DEPICTION OF GOOD ICE CRYSTAL GROWTH ALOFT SUNDAY AND MONDAY...WHICH WILL LEAD TO INCREASED RAIN DROP FORMATION AS THE ICE CRYSTALS MELT DURING DESCENT. TEMPERATURES ON SUNDAY MORNING COULD GET JUST COLD ENOUGH TO ALLOW A FEW SNOW FLAKES TO MIX WITH THE RAIN DURING THE PREDAWN AND EARLY MORNING HOURS BUT NO ACCUMULATION IS EXPECTED. && .AVIATION.../18Z TO 18Z/ TAF WILL BE VARIABLE THIS AFTERNOON WITH THE DEVELOPING LOW IN GEORGIA DRAWING THE PCPN TO THE WEST OF ERN KY. THIS WILL ALLOW SOME SUN TO BREAK THROUGH AND WILL RAISE CIGS SLIGHTLY WHILE ALSO IMPROVING VSBY TO VFR LEVELS. AS THE MID LEVEL LOW BEGINS TO TRACK NORTH ACROSS THE REGION CIGS AND VSBY WILL DROP WITH AN INCREASE IN PCPN TO LIFR LEVELS. BY SUNRISE ON TUE WE SHOULD SEE THE END TO THE HEAVY RAIN AND SOME IMPROVEMENT TO IFR AND POSSIBLY EVEN MVFR TOWARDS MID DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ044-050>052-058>060- 068-069-079-080-083>085. && SHORT TERM...DUSTY LONG TERM...AR AVIATION...DUSTY
Hazardous weather outlook, Nov 28, 3:38 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 338 PM EST MON NOV 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>085-292345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 338 PM EST MON NOV 28 2011 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. AN ADDITIONAL ROUND OF LOCALLY HEAVY RAINFALL IS EXPECTED AGAIN TONIGHT. WITH THE GROUND ALREADY SATURATED...AREAS OF STANDING WATER ON ROADWAYS MAY DEVELOP... ESPECIALLY NEAR CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN WILL CONTINUE INTO TUESDAY MORNING WITH STORM TOTAL RAINFALL AMOUNTS BY NOON TUESDAY EXPECTED TO FALL INTO THE 2 TO 3 INCH RANGE ACROSS THE OUTLOOK AREA. THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. STRONG RISES ARE ALSO LIKELY ON RIVERS IN THE OUTLOOK AREA THROUGH THE MIDDLE OF THE WEEK. RAIN WILL LIKELY MIX WITH SNOW LATE TUESDAY NIGHT AND WEDNESDAY MORNING. NO SNOW ACCUMULATION IS EXPECTED. SNOW COULD ALSO MIX WITH RAIN EARLY SUNDAY MORNING BUT NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... PLEASE SEND ANY REPORTS OF FLOODING OR RAINFALL TOTALS OVER AN INCH TO THE NATIONAL WEATHER SERVICE. KYZ086>088-104-106>120-292345- KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...BARBOURVILLE...MIDDLESBORO...PINEVILLE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 338 PM EST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WITH THE RAINFALL EARLY IN THE WEEK...RIVERS MAY RUN HIGH THROUGH WEDNESDAY. RAIN WILL LIKELY MIX WITH SNOW LATE TUESDAY NIGHT AND WEDNESDAY MORNING. ANY SNOW ACCUMULATIONS WILL BE CONFINED TO GRASSY AREAS ABOVE 2500 FEET NEAR THE VIRGINIA BORDER. SNOW COULD ALSO MIX WITH RAIN EARLY SUNDAY MORNING BUT NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.